News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Can Topomax hinder my birthcontrol


 Iluvpolkadot89 - Sun May 31, 2009 9:31 am

I has sex about 3 days before I started taking Topomax, I am on birthcontrol and we did use a condom , but I have missed my period since starting mymigraine meds, and I have taken the at home pregnacy test and they have all said neg. Could my new meds be the cause of the no show period?
 Debbie Miller, RN - Sun Jun 07, 2009 6:02 pm

User avatar Hello,
You did not indicate how far overdue your period is but even so it can be very difficult to identify the cause. Topamax itself is not likely to affect your cycle but everyone at times, experiences missed periods for no apparent reason. Birth control pills themselves often alter your periods, often making them much lighter and some types result in complete cessation. If this was the type you were using, you would have been informed of that effect, however.

Tompamax can possibly decrease the effectiveness of the pill as contraception so it's best to use a second method, which you have indicate you have done (condom). With both contraceptives in place, pregnancy is very unlikely, so I would probably believe the HPT results. Chances are your period will arrive late or at least resume next month, but there are some rare cases of pregnancy in spite of even two reliable methods so another test might be in order if you don't start your period next time around the expected time.

I do hope this helps you with your migraines. Try not to stress too much about this, as stress and worry are also known to delay periods. Missing them is not harmful to you in any way; just causes you to worry about pregnancy.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here